MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0425
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant contacted the company to report a possible complaint with a certex cross connector locking driver (part # x067-0425).The complainant reported that the tip of the driver cracked off and stayed lodged in the set screw.The individual reporting the complaint was present during the surgery, however, was unable to see the damage and was unable to confirm if a portion of the locking driver remained in the set screw.There were no known complications or harm done to the patient.The instrument was returned for complaint assessment on 03/22/2018.A visual inspection of the driver confirmed that the distal tip is broken and not present.The visual inspection also identified signs of frequent use.A functionality test could not be performed due to the extensive damage present.The dhr for the device lot was reviewed, and there wer no manufacturing anamolies identified.The device met the required specifications prior to being released for distribution.The instrument has been available for distribution since 08/28/2013.The complainant was contacted to confirm if a torque driver handle and cross connector counter torque sleeve were being used at the time of the breakage.The complainant stated that the aforementioned accessory devices were not being used.The associated surgical technique guide states that the use of the tools provided limit the amount of torque at the distal tip of the driver to prevent damage to the tools and implants.
 
Event or Problem Description
The complainant contacted the company to report a possible complaint with a certex cross connector locking driver (part # x067-0425).The complainant reported that the tip of the driver cracked off and stayed lodged in the set screw.The individual reporting the complaint was present during the surgery, however, was unable to see the damage and was unable to confirm if a portion of the locking driver remained in the set screw.There were no known complications or harm done to the patient.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7444615
Report Number3005031160-2018-00008
Device Sequence Number1216335
Product Code HXX
UDI-Device IdentifierM697X06704251
UDI-PublicM697X06704251
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0425
Device Lot Number043503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;